MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number VSWVH1006
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Biliary Cirrhosis (1736)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation of device.
 
Event or Problem Description
It was reported to gore by conmed ((b)(4)) that during an ercp (endoscopic retrograde cholangiopancreatography).The gore¿ viabil¿ biliary endoprosthesis distal 4 cm, unraveled on removal.Reportedly the remaining proximal 2 cm stent is embedded into the tissue and was not able to be removed.It was reported that the proximal 2 cm of stent remains in the duct.Reportedly there was a 7 hour delay in the procedure.Reportedly a plastic stent was placed to keep the duct patent.It was reported that a removal procedure was scheduled for (b)(6) 2021.Reportedly the patient went home.
 
Additional Manufacturer Narrative
H6: it should be noted that the gore® viabil® biliary endoprosthesis instructions for use addresses the following: "this product is not intended for removability, and is considered a permanent implant".
 
Additional Manufacturer Narrative
Updated h6: removed code 24 (d1103) replaced with code d1101.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12357120
Report Number3003910212-2021-01281
Device Sequence Number17102456
Product Code FGE
UDI-Device Identifier00733132638796
UDI-Public00733132638796
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model NumberVSWVH1006
Device Catalogue NumberVSWVH1006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer07/27/2021
07/27/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date08/01/2022
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown